Home » Frequently asked Questions on Health » Cancer - Glioblastoma Multiforme

Cancer - Glioblastoma Multiforme

Q: My mother was operated for Glioblastoma Multiforme in October 2000 and since then was on radiation therapy for six weeks and then on Chemotherapy (CCNU 120 mg every six weeks). She had seizures today which were quite intense and lasted for about 15 minutes during which she had speech loss. Now she has recovered completely. She is on Dilatine 400 mg, Phenobarbitone 60 and 90 mg every day. Please advise what is the cause of seizures and to what extent should one be alarmed by it particularly since there was no headache preceding the seizure.

A:We have reviewed the case summary, as sent by you. You have not mentioned the state of tumour as assessed by CT scan/MRI of the brain after surgery, radiation and chemotherapy. You have mentioned that your mother had seizures. These seizures may be due to irritation the brain following surgery or radiation. Seizures may not necessarily represent disease progression. In order to judge the disease status, MRI of the brain should be carried out. In case the patient has repeated episodes of seizures, then anti-epileptic drugs may require modification. One can also check serum phenytoin and phenobarbitone levels.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------